JOURNAL ARTICLE

Torsades de pointes as a manifestation of mexiletine toxicity

G Cocco, C Strozzi, D Chu, R Pansini
American Heart Journal 1980, 100 (6 Pt 1): 878-80
7446392
An episode of torsades de pointes, an unusual ventricular tachyarrhythmia, developed in a 59-year-old coronary patient who was treated with 100 mg. four times a day mexiletine orally. The PR, QRS, and QT intervals were normal. The ventricular arrhythmias resembled in part, the patient's previous ventricular premature complexes, but there were some relevant morphological differences. The plasma electrolytes were within normal limits. Mexiletine, which is chemically and electrophysiologically similar to lidocaine, probably caused this arrhythmia. Although mexiletine is a useful antiarrhythmic drug, it should be added to the list of drugs associated with atypical ventricular tachycardia.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
7446392
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"